MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure opinion is that contribution of the array placement to wound dehiscence cannot be ruled out.Contributing factors for wound dehiscence in this patient include: concomitant bevacizumab (vegf inhibitor which carries a black box warning for wound healing complications, source bevacizumab prescribing information), prior radiation, underlying cancer disease and prior surgery affecting skin integrity.Wound dehiscence is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).
 
Event or Problem Description
A 66-year-old male with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2022.Novocure was informed on may 06, 2024, that the patient temporarily discontinued optune gio therapy due to skin irritation in the location of cranial hardware (screw).On may 20, 2024, the patient reported he had resumed optune gio therapy for one week, although had to repeatedly discontinue as a "hole" developed in the location of cranial hardware at the previous surgical resection site.It was reported that during a neurosurgeon evaluation on (b)(6) 2024, the skin in the region of previous surgery was very thin and during transducer array changes the skin pulled which resulted in a "hole" in the location of cranial hardware.In the provided image there was evidence of a wound dehiscence with exposed hardware.The physician advised to temporarily discontinue optune gio therapy until further evaluation on (b)(6) 2024.The prescribing physician was contacted for further details without reply.
 
Additional Manufacturer Narrative
Novocure received additional information on june 26, 2024, from the healthcare provider, that the patient was not hospitalized for the wound dehiscence and was not on steroids or bevacizumab, although was on lomustine at the time of the event.A contributing factor for the wound complication in this patient includes concomitant lomustine (carries a black box warning for myelosuppression, source: lomustine prescribing information).The prescribing physician and surgeon believed the event was related to optune gio therapy.On(b)(6) 2024, the patient permanently discontinued optune gio therapy under the advisement of the healthcare provider (hcp) due to skin reactions experienced while on therapy.Additional note: it was discovered that the date of birth (dob) in section a.2 was incorrect.The correct dob is (b)(6) 1958.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key19546837
Report Number3010457505-2024-00287
Device Sequence Number15132619
Product Code NZK
UDI-Device Identifier07290107982214
UDI-Public(01)07290107982214(11)160816
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN-CODEINE; ALBUTEROL SULFATE; ATORVASTATIN; BEVACIZUMAB; FLUCONAZOLE; HYDROXYZINE; LACOSAMIDE; LOMUSTINE; OLANZAPINE; ONDANSETRON; SERTRALINE; TRAZODONE; ZONISAMIDE
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale
Patient Weight68 KG